Published online Dec 7, 2007. doi: 10.3748/wjg.v13.i45.6090
Revised: August 8, 2007
Accepted: October 8, 2007
Published online: December 7, 2007
We describe the first case of sirolimus-induced drug fever in a female liver transplant recipient, with a history of hepatitis C-induced end-stage liver cirrhosis in 1999. In 2005, six years after transplantation, she developed calcineurin inhibitor-induced renal function impairment. Immunosuppression was switched from tacrolimus to sirolimus. Two days after the intake of sirolimus, she developed daily fever spikes, but no infectious focus was found. Antibiotic therapy had no influence on the fever. After fourteen days, sirolimus was switched back to tacrolimus and the fever disappeared. In history, the patient developed ciclosporin-induced generalized seizures eleven days after liver transplantation, followed by the development of a motoric speech disorder. Magnetic resonance imaging (MRI) findings were consistent with leucoencephalopathy, therefore immunosuppressive therapy was changed from ciclosporin to tacrolimus and the neurologic symptoms improved significantly. Our case is the first reported case of sirolimus-induced drug fever. In addition, the patient showed the rare occurrence of ciclosporin-induced leukencephalopathy with seizures.